Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2005, 3:53 PM MDT for Goshen County, Wyoming. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 3:53 PM MDT (21:53 UTC)
- Expired
- Jun 25, 2005, 4:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 111 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 252154 SVRCYS WYC015-252230- /O.NEW.KCYS.SV.W.0071.050625T2153Z-050625T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 353 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF TORRINGTON * UNTIL 430 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF TORRINGTON...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GOSHEN COUNTY AT 410 PM MDT TORRINGTON AT 350 PM MDT LAT...LON 4211 10433 4191 10430 4199 10407 4213 10408 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 252212 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MDT SAT JUN 25 2005 WYC015-252230- /O.CON.KCYS.SV.W.0071.000000T0000Z-050625T2230Z/ GOSHEN WY- 412 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM MDT FOR EAST CENTRAL GOSHEN COUNTY... AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TORRINGTON...MOVING EAST AT 10 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4211 10433 4191 10430 4199 10407 4213 10408 $$ SOWKO
000 WWUS55 KCYS 252228 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 427 PM MDT SAT JUN 25 2005 WYC015-252237- /O.EXP.KCYS.SV.W.0071.000000T0000Z-050625T2230Z/ GOSHEN WY- 427 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY EXPIRES AT 430 PM MDT... THE STORM HAS MOVED EAST AND OUT OF THE WARNING AREA. ONLY LIGHT RAIN WILL AFFECT EAST CENTRAL GOSHEN COUNTY. LAT...LON 4211 10433 4191 10430 4199 10407 4213 10408 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 1:45 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SAT JUN 25 2005 .SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS EVEN ROLLED THROUGH THAT AREA. HAVE ALSO CANCELLED SVR TSTM WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE DOING THOSE SHORTLY. .PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005) LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH
Hazardous weather outlook, Jun 25, 10:59 AM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT SAT JUN 25 2005 WYZ061>066-261700- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-261700- BANNER-MORRILL-KIMBALL-CHEYENNE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS THAN THOSE OF TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING. NEZ001>003-019-WYZ059-060-067>070-261700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:17 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 29 min |
| Jun 25, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 44 min |
| Jun 25, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.